MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -11.50/+1.5/094 (sphere/cylinder/axis), in the patients right eye (od) on (b)(6) 2021.The lens was explanted on (b)(6) 2022 due to lens rotation not associated to a low vault.The lens was repositioned on (b)(6) 2021 but the problem was not resolved, so the lens was explanted.The lens was replaced with another same model/length lens and the problem was resolved.Post-op, the ucva was good but there was glare.The cause of the event was due to the device.The lens was discarded.
 
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- " the reporter indicated that the surgeon implanted a 13.2mm tmicl 13.2 implantable collamer lens of diopter-11.5/+1.5/094 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2022.The patient experienced rotation not associated with a low vault.On (b)(6) 2021 the lens was rotated but this did not resolve the problem.On (b)(6) 2022 the lens was explanted and replaced with a lens of the same model/ length and the problem was resolved.The status of the eye was reported as "good ucva.C/o glare od (ticl) vs.Os (spherical)".The reporter indicated the cause of the event was the device and the device failed to perform as intended.The lens was discarded" claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key14841733
Report Number2023826-2022-01954
Device Sequence Number19424892
Product Code QCB
UDI-Device Identifier00841542109239
UDI-Public00841542109239
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale